On flat thin elastic rods with rapidly varying periodic characteristics

E. I. Kugushev, D. I. Sabitov

Research output: Contribution to journalArticlepeer-review


A thin elastic rod is considered on a plane. The free shape of the rod is described by a periodic curve. It is shown that, under constant loads, its equilibrium shape tends to the equilibrium shape of a thin rectilinear rod when the frequency of the function describing the free shape increases infinitely. The problem under study is solved on the basis of modeling the three-dimensional shapes of circular DNA molecules by a thin rectilinear elastic rod.

Original languageEnglish
Pages (from-to)81-85
Number of pages5
JournalMoscow University mechanics bulletin
Issue number4
Publication statusPublished - Aug 2009
Externally publishedYes


Dive into the research topics of 'On flat thin elastic rods with rapidly varying periodic characteristics'. Together they form a unique fingerprint.

Cite this